Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 63, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 27, 2020, 2:55 AM PDT. It took effect at Jul 28, 2020, 12:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2020, 2:55 AM PDT (09:55 UTC)
- In effect from
- Jul 28, 2020, 12:00 PM PDT
- Expired
- Jul 28, 2020, 6:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
243 WHUS76 KEKA 270955 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 255 AM PDT Mon Jul 27 2020 PZZ470-271800- /O.NEW.KEKA.SC.Y.0063.200728T2000Z-200729T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 255 AM PDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 7 AM PDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 1 PM Tuesday to 7 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-271800- /O.NEW.KEKA.SC.Y.0063.200729T0200Z-200729T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 255 AM PDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...North winds 10 to 15 kt and seas 4 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 7 PM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
537 WHUS76 KEKA 271527 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 827 AM PDT Mon Jul 27 2020 PZZ470-272330- /O.CON.KEKA.SC.Y.0063.200728T2000Z-200729T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 827 AM PDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 1 PM Tuesday to 7 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-272330- /O.CON.KEKA.SC.Y.0063.200729T0200Z-200729T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 827 AM PDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...North winds 10 to 20 kt and seas 5 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 7 PM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
107 WHUS76 KEKA 272124 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 224 PM PDT Mon Jul 27 2020 PZZ470-280530- /O.CON.KEKA.SC.Y.0063.200728T2000Z-200729T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 224 PM PDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 1 PM Tuesday to 7 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-280530- /O.CON.KEKA.SC.Y.0063.200729T0200Z-200729T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 224 PM PDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 7 PM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
427 WHUS76 KEKA 280351 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 PM PDT Mon Jul 27 2020 PZZ470-281200- /O.CON.KEKA.SC.Y.0063.200728T2000Z-200729T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 851 PM PDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 1 PM Tuesday to 7 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-281200- /O.CON.KEKA.SC.Y.0063.200729T0200Z-200729T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 851 PM PDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 7 PM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
162 WHUS76 KEKA 280955 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 255 AM PDT Tue Jul 28 2020 PZZ470-281800- /O.EXT.KEKA.SC.Y.0063.200728T1900Z-200729T1300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 255 AM PDT Tue Jul 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM PDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From noon today to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-281800- /O.EXT.KEKA.SC.Y.0063.200729T0100Z-200729T1300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 255 AM PDT Tue Jul 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 6 PM this evening to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
932 WHUS76 KEKA 281541 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 841 AM PDT Tue Jul 28 2020 PZZ470-282345- /O.CON.KEKA.SC.Y.0063.200728T1900Z-200729T1300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 841 AM PDT Tue Jul 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT WEDNESDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From noon today to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-282345- /O.CON.KEKA.SC.Y.0063.200729T0100Z-200729T1300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 841 AM PDT Tue Jul 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... * WHAT...North winds 10 to 15 kt and seas 5 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 6 PM this evening to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
512 WHUS76 KEKA 282144 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 244 PM PDT Tue Jul 28 2020 PZZ475-282245- /O.CAN.KEKA.SC.Y.0063.200729T0100Z-200729T1300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 244 PM PDT Tue Jul 28 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ470-290100- /O.EXT.KEKA.SC.Y.0063.000000T0000Z-200729T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 244 PM PDT Tue Jul 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
358 WHUS76 KEKA 290050 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 550 PM PDT Tue Jul 28 2020 PZZ470-290200- /O.EXP.KEKA.SC.Y.0063.000000T0000Z-200729T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 550 PM PDT Tue Jul 28 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 2:45 PM PDT, 12 hours 10 minutes earlier.
Area forecast discussion, Jul 26, 2:45 PM PDT, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
245 PM PDT Sun Jul 26 2020
.SYNOPSIS...Hot inland temperatures will continue through Tuesday.
Coastal areas will remain seasonable with more stubborn marine layer
clouds giving way to afternoon sunshine in some areas. Isolated
thunderstorms are possible across portions of the interior mountains
late in the day today, with isolated to scattered storms Monday
afternoon and evening.
&&
.DISCUSSION...Coastal stratus surged farther N this morning, reaching
near the OR/CA border by midday. The marine layer is a bit shallower
than yesterday, running around 1500 feet deep or so. As a result,
clouds over many land areas have cleared as of this writing. The
exception has been around Humboldt Bay and Crescent City, as well
portions of the Mendocino Coast. However, even in these locations,
some peeks of sun have either occurred or will occur later this
afternoon. Several very small eddies have been noted moving N over
the near shore coastal waters, but the most prominent one remains SW
of Cape Mendocino. Cumulus clouds have been very slow to form today,
but some have developed over portions of the Yolla Bollys and just N
of the Trinity horn. Scattered showers and isolated thunderstorms are
developing farther E of the horn. This activity is moving slowly NW,
and will likely clip the E portions of Trinity County by late
afternoon and continue into the early evening. Have isolated storms
in the forecast for this area, and this seems to be generally on
track.
For Monday afternoon, the main upper trough that is helping to
draw in monsoonal moisture across our area will pass overhead and
weaken. Greater MUCAPE and better moisture will result, but, again,
it appears that the focus for scattered thunderstorms will be off to
our NE in Siskiyou County and southern OR. Still think there could
be isolated to low end scattered storms in N Trinity and E Del Norte
Monday afternoon.
Above average inland temperatures will continue into Tuesday.
Heading into the middle and later portions of the week, models
continue to bring a more substantial upper level trough southward
from the Gulf of Alaska toward the Pacific NW, resulting in inland
high temperatures across our area dropping back closer to more
typical seasonal levels. Meanwhile, at the coast, onshore flow will
continue to bring overnight and morning stratus. However, a weaker
inversion should allow for clearing and sunshine for a more
substantial portions of the daylight hours for Thursday and Friday.
/AAD&SEC
&&
.AVIATION...A southerly surge of stratus impacted both coastal
terminals this morning. Visibilities have been jumping around quite a
bit at both KACV and KCEC, so it's been tough to get a handle on
what's going on at the terminals. That being said, ceilings have
remained consistently LIFR from late this morning through early this
afternoon. Expect things to remain similar the rest of this afternoon
and early this evening, with mostly LIFR to IFR ceilings continuing
while visibilities jump around. Elsewhere, VFR conditions will
prevail across the interior with some modest gusts anticipated.
&&
.MARINE...Winds and seas will continue to diminish today, with
generally less impactful conditions expected on Monday. Went ahead
and extended the advisories over the northern waters through 9 p.m.
for lingering steep seas. Northerlies will ramp back up over the
northern outer waters on Tuesday, which looks to remain below
advisory criteria at this time. A weak front is forecast to move
across the northern part of the area and cause southerlies to
develop over portions of the northern waters starting on Thursday.
Northerlies will redevelop over all zones and increase over the
waters starting late on Friday. Advisories may be needed for the
outer waters late this coming weekend, but we will continue to
monitor the situation.
&&
.FIRE WEATHER...Hot and mainly dry weather will continue across
interior NW CA through Tuesday. Relative humidity values will bottom
out near 20 percent locally in the hottest interior valleys for the
next few afternoons. Recoveries will remain moderate to good.
We are still expecting isolated thunderstorms to clip E Trinity
County late this afternoon and this evening. Better chances will be
over Shasta and Siskiyou County. Any storms that do develop will
likely be on the dry side. A somewhat better chance for some storms
will follow again on Monday afternoon, but again it looks like the
focus for scattered storms will be over Siskiyou County and southern
Oregon, with isolated to low end scattered storms clipping northern
Trinity and perhaps eastern Del Norte counties. Will continue to
headline these zones in the FWF, but do not expect enough storm
coverage in our area to justify a Red Flag Warning. In addition, due
to the slow storm motion and higher precipitable water values on
Monday, storms should be wetter. The greatest threat of fire starts
will be on the periphery of storm cores. Slightly cooler temperatures
and a deeper marine layer will follow for the middle to later
portions of the coming week. /AAD&SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM this evening for PZZ450-470.
Small Craft Advisory until 3 PM this afternoon for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 26, 6:28 AM PDT, 20 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 628 AM PDT Sun Jul 26 2020 CAZ101-103-104-109-112-271330- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 628 AM PDT Sun Jul 26 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105-106-110-111-113>115-271330- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 628 AM PDT Sun Jul 26 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Hot afternoon temperatures are expected today, with highs reaching between 95 and 105 in interior valleys. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot afternoon temperatures are expected through early next week, reaching between 95 and 105 degrees in interior valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-107-108-271330- Del Norte Interior-Northern Trinity-Southern Trinity- 628 AM PDT Sun Jul 26 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Hot afternoon temperatures are expected today, with highs reaching between 95 and 105 in interior valleys. Isolated thunderstorms are possible in northeast Trinity County this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot afternoon temperatures are expected through early next week, reaching between 95 and 105 degrees in interior valleys. There is a slight chance of thunderstorms across portions of the interior mountains Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:06 AM PDT | Red Flag Warning | EKA | 13 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.